MAUDE Adverse Event Report: SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CB-CONSOLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced blisters and pinpoint bleeding on the cheek on the evening following a clear + brilliant treatment to the face.The patient was treated with an unknown numbing cream.The current status at the time was reported as scabbing.Based upon an evaluation of available pictures by the medical reviewer, the first picture showed erythema and inflammation all over the face.Additional pictures showed pinpoint bleeding and scabbing formation on one side of the cheek.It was reported that the patient stopped retinol and aha/bha products 3 weeks before the treatment.It was also confirmed that the patient was not on blood thinners nor did do they have a diagnosis of any autoimmune system disorders.However, the patient reported to the user facility that she burns easily.The user facility reported that no other treatments (besides the one reported) were being performed in the same area where symptoms occurred.The patient has undergone excel v treatment/ half face approximately 5 and 6 months ago.The incident occurred with 3 passes at the highest energy of 2 kj.No other system errors occurred or were noticed during the treatment.This treatment tip has not been used on other patients.Upon a recent follow up, the user facility mentioned that no further complications or updates from the patient have been reported.
 
Additional Manufacturer Narrative
The clear + brilliant treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the clear + brilliant tip plastic housing or component scratched the patient.For other reported events, tips are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The end-user did not and does not perform the burn pattern paper tests.It was recommended that this action be performed prior to treatments to confirm the system laser is providing correct pattern/coverage.The user facility said they might consider performing this action for future treatments.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm the system laser is providing the correct pattern/coverage.The customer did not perform the requested burn paper test; thus, proper pattern/coverage cannot be verified.It is the responsibility of the customer to perform the burn paper test and submit it for review.According to the clear + brilliant user manual and hazard analysis, blisters and pinpoint bleeding are known potential adverse reactions to treatment.Pinpoint bleeding/petechiae although rare, may occur and typically self-resolve without sequelae.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No non-conformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.At this time, no capa is necessary.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19494263
Report Number3011423170-2024-00168
Device Sequence Number20985612
Product Code ONG
UDI-Device Identifier00850608002643
UDI-Public00850608002643
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Initial Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale